MAUDE Adverse Event Report: TORNIER INC PERFORM 135 DG IM CUT GUIDE BLOCK; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER INC PERFORM 135 DG IM CUT GUIDE BLOCK; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number MWX135
Medical Device Problem Codes Material Erosion (1214); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, repeatedly, the insertion of the guide wire into the mwx135 ¿ im cutting block, 135°, has resulted in metal abrasion at one of the guide-wire entry holes.Metal particles had to be removed manually from the surgical site.Metal particles may remain in the surgical site, posing an infection risk due to foreign material.".
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that, repeatedly, the insertion of the guide wire into the mwx135 ¿ im cutting block, 135°, has resulted in metal abrasion at one of the guide-wire entry holes.Metal particles had to be removed manually from the surgical site.Metal particles may remain in the surgical site, posing an infection risk due to foreign material.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned and matches the alleged failure mode.The device inspection revealed the following: a visual inspection of the returned instrument shows evidence of heavy wear across the body of the device, primarily in the form of surface discoloration.Notably, deformation is present along the edge of the 0 wire guide hole on the cut guide.The material in this area appears plastically deformed, consistent with the repeated insertion and removal of the guide wire.Due to the nature of the returned instrument, a dimensional inspection was not possible since a measurable feature is deformed.However, during manufacturing, functionality testing and dimensional inspection were performed according to specifications.During inspection, all devices met the specifications.Based on the investigation, the root cause was attributed to a user and wear related issue.The event was caused by cumulative mechanical wear from repeated use and was exacerbated by off-axis loading of the guide wire by the end user.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material-, manufacturing, or design-related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
PERFORM 135 DG IM CUT GUIDE BLOCK
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23975788
Report Number0001649390-2026-00020
Device Sequence Number21508954
Product Code KWT
UDI-Device Identifier00846832082377
UDI-Public(01)00846832082377(10)19780502
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K201315
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberMWX135
Device Lot Number19780
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown